MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1200 SYNCHRONY PIN
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it is to be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
In situ testing revealed affected channels.
 
Additional Manufacturer Narrative
Conclusion: damage to the active electrode, likely caused by minute device mobility, was determined to have led to device failure over time.The problems given in the recipient report appear to match the damage found.This is a final report.
 
Event or Problem Description
In situ testing revealed affected channels.X-ray images show that all contacts are within the cochlea.There was no redness or swelling around the implant site.The user was re-implanted on (b)(6) 2019.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
MDR Report Key8978861
Report Number9710014-2019-00664
Device Sequence Number3324343
Product Code MCM
UDI-Device Identifier09008737094010
UDI-Public(01)09008737094010
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMI1200 SYNCHRONY PIN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2019
Supplement Date Received by Manufacturer09/02/2019
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date01/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR